I know that there are some Doctors that prescribe Nexium (or other ppi) for those that are taking NSAIDS regularly and are having stomach discomfort. My question is two-part. What problem is the NSAID creating, and what is it that the Nexium is doing to counteract it?
I will take a shot at sharing what my GI told me. As a patient I'm sure he kept it simple for me. He told me to take the Nexium when ever I had to take NASIDS. He said that Nexium started working very quickly and that it helped with the problems that NASID caused.
NASIDS can cause bleeding, pits or holes in the stomach with long term use, and that the Nexium reduces acid and heals the pits or holes in the stomach lining.
He also said that eating food before taking the NASID helped with long term problems. Tylenol just never did it for me, and I just the NASID instead.
Hope this makes sense, maybe someone else can explain it better.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.